Alert archive / New Mexico / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 14, NWS Albuquerque, NM

May 12, 20124 counties in New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at May 12, 2012, 3:04 PM MDT for 4 counties in New Mexico. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 12, 2012, 3:04 PM MDT (21:04 UTC)
Expired
May 12, 2012, 3:45 PM MDT
In force
41 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon

Counties Bernalillo County, NM, Cibola County, NM, Sandoval County, NM, Valencia County, NM

The radar

The Albuquerque radar (KABX), 26 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.1 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2012-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 23 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2012-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
23 J/kg
Mixed-layer CIN
-180 J/kg
Mixed-layer LCL
1152 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
241 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

545 
WUUS55 KABQ 122104
SVRABQ
NMC001-006-043-061-122145-
/O.NEW.KABQ.SV.W.0014.120512T2104Z-120512T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
304 PM MDT SAT MAY 12 2012

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BERNALILLO COUNTY IN CENTRAL NEW MEXICO
  EXTREME NORTHWESTERN VALENCIA COUNTY IN CENTRAL NEW MEXICO
  SOUTHWESTERN SANDOVAL COUNTY IN NORTH CENTRAL NEW MEXICO
  NORTHEASTERN CIBOLA COUNTY IN WEST CENTRAL NEW MEXICO

* UNTIL 345 PM MDT

* AT 302 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 11
  MILES NORTHWEST OF TOHAJIILEE...OR ABOUT 16 MILES NORTHEAST OF
  LAGUNA PUEBLO...AND MOVING SOUTHEAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL EXTREME NORTHWESTERN VALENCIA COUNTY...
  RURAL EXTREME NORTHEASTERN CIBOLA COUNTY...
  TOHAJILLEE AND RURAL EXTREME NORTHWESTERN BERNALILLO COUNTY...
  RURAL EXTREME SOUTHWESTERN SANDOVAL COUNTY...

THIS WILL IMPACT INTERSTATE 40 BETWEEN MILE MARKERS 122 AND 131...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE STORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. MOVE INDOORS AND
AVOID WINDOWS.

&&

LAT...LON 3511 10689 3492 10722 3524 10736 3535 10719
TIME...MOT...LOC 2104Z 326DEG 8KT 3522 10722

$$


34
2 follow-up statements
792 
WWUS55 KABQ 122125
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
325 PM MDT SAT MAY 12 2012

NMC001-006-043-061-122145-
/O.CON.KABQ.SV.W.0014.000000T0000Z-120512T2145Z/
SANDOVAL-VALENCIA-BERNALILLO-CIBOLA-
325 PM MDT SAT MAY 12 2012

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
CIBOLA...NORTHWESTERN BERNALILLO...EXTREME NORTHWESTERN VALENCIA AND
EXTREME SOUTH CENTRAL SANDOVAL COUNTIES UNTIL 345 PM MDT...

AT 324 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 6 MILES NORTHWEST OF TOHAJIILEE...OR ABOUT 17 MILES NORTHEAST
OF LAGUNA PUEBLO...MOVING SOUTHEAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL CIBOLA COUNTY..
  RURAL VALENCIA COUNTY..
  RURAL BERNALILLO COUNTY...

THIS WILL IMPACT INTERSTATE 40 BETWEEN MILE MARKERS 123 AND 129...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3524 10734 3533 10717 3511 10689 3492 10722
TIME...MOT...LOC 2124Z 320DEG 9KT 3518 10713

$$


34
878 
WWUS55 KABQ 122139
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
339 PM MDT SAT MAY 12 2012

NMC001-006-043-061-122149-
/O.EXP.KABQ.SV.W.0014.000000T0000Z-120512T2145Z/
SANDOVAL-VALENCIA-BERNALILLO-CIBOLA-
339 PM MDT SAT MAY 12 2012

...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 345 PM MDT FOR
NORTHEASTERN CIBOLA...NORTHWESTERN BERNALILLO...EXTREME NORTHWESTERN
VALENCIA AND EXTREME SOUTH CENTRAL SANDOVAL COUNTIES...

HOWEVER...HEAVY RAINS...SMALL HAIL AND GUSTY WINDS ARE STILL 
POSSIBLE FROM THIS THUNDERSTORM.

LAT...LON 3524 10734 3533 10717 3511 10689 3492 10722
TIME...MOT...LOC 2139Z 320DEG 9KT 3515 10710

$$


34

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 3:42 AM MDT, 11 hours 22 minutes earlier.

Area forecast discussion, May 12, 3:42 AM MDT, 11 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
342 AM MDT SAT MAY 12 2012

.DISCUSSION...
MAIN FORECAST CHALLENGE REMAINS WHERE BEST CHANCES FOR SHOWERS AND
STORMS WILL BE THROUGH THE WEEKEND. DRYING TREND THEN BEGINS LATER
MON TO TUE OF NEXT WEEK AND STRETCHES THROUGH AT LEAST THE REST OF
THAT WEEK IF NOT FURTHER.

TODAY THROUGH SUN NIGHT OR MON LOOKS ACTIVE WITH MAJORITY OF AREA
FROM RIO GRANDE VALLEY AND E GETTING SOME WETTING RAIN. FAVORED
LOCALES CONTINUE TO BE THE NRN AND CNTRL MOUNTAINS ONTO THE EASTERN
HIGH PLAINS. LEAST LIKELY WILL BE W OF THE CONTINENTAL DIVIDE.
THIS MORN THERE IS YET ANOTHER BACK DOOR FRONT DROPPING INTO NE
QUARTER OF NM AND THIS SHOULD DROP S AND W OVER NEXT 12 TO 18 HRS
BRINGING AN ADDITIONAL UPSLOPE COMPONENT TO FLOW E OF CENTRAL MT
CHAIN...THOUGH SFC DEWPOINTS NO HIGHER BEHIND IT RIGHT NOW. LIKE
THE SPC DISCUSSION OF MARGINALLY SEVERE POTENTIAL SUN AND NEAR SVR
POTENTIAL LATER TODAY CENTRAL TO E NM WITH HAIL AND WIND THE MAIN
CONCERNS. THIS WILL BE MONITORED CLOSELY. ALSO STILL BELIEVE THAT
NAM IS CLOSER TO WHAT PCPN COVERAGE REALITY WILL BE VS THE GFS
MUCH LOWER QPF POTENTIAL FOR W HALF OF NM. AN UPPER LEVEL TROUGH
AND ANOTHER SURFACE ASSOCIATED COLD FRONT WILL MOVE FROM N TO S
ACROSS NM SUN INTO SUN NIGHT...ENHANCING THE POTENTIAL FOR SHOWERS
AND STORMS W OF THE CNTRL MOUNTAINS AND CONTINUED CHANCES TO EAST.
ALL IN ALL STILL SOME PRETTY DECENT POTENTIAL FOR SCT TO LOCALLY
NUMEROUS WETTING RAINS. ANOTHER STRONG E TO SE CANYON WIND INTO
THE RIO GRANDE VALLEY IS LIKELY SUN EVENING.

A DRYING TREND WILL GET UNDERWAY IN THE NW MON AND MOST AREAS TUE
ALONG WITH A WARMING TREND. A WEAK SHORT WAVE TROUGH WILL BRUSH
THE N ON WED WITH ISOLATED CONVECTION OVER THE NRN MOUNTAINS.
THE END OF THE WEEK WILL BE DRY AND WARM.

43

&&

.AVIATION...
TURBULENT WESTERLY FLOW WITH WESTBOUND SURFACE COLD FRONT STALLED
OVER THE CONTINENTAL DIVIDE...AND SOUTHBOUND COLD FRONT STRETCHED
ACROSS THE NORTHERN BORDER OF THE STATE. LOW CLOUDS OVER THE
NORTHERN MOUNTAINS AND EASTERN PLAINS WILL LIFT FROM 16Z ONWARD THIS
MORNING. CIGS WILL REMAIN AOA BKN/OVC050 FOR THE EASTERN HALF OF THE
STATE THROUGH 00Z THIS EVENING WITH SUMMIT SHOWERS AND THUNDERSTORMS
DEVELOPING OVER THE NORTHERN AND CENTRAL MOUNTAINS...AND CONTINENTAL
DIVIDE...FROM 19Z ONWARD. VIZ AND CIG WILL FALL TO MVFR/IFR IN
THUNDERSTORMS THROUGH 02Z THIS EVENING AT TIMES FOR
SAF..ABQ...SKX...ONM AND SRR...WITH STORMS MOVING EAST ONCE
INITIATED. LOW CLOUDS AND MT OBSCURATION REDEVELOPING OVER THE EAST
SLOPES AND SUMMITS OF THE CENTRAL MOUNTAIN CHAIN AFTER 06Z...WITH
SOME MVFR/IFR CIGS AND VIZ OVER THE EASTERN PLAINS AT
CAO...TCC...CVN...AND ROW SHOWING UP AT TIMES BY 12Z SUNDAY MORNING.

NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. SHY

&&

.FIRE WEATHER...
CRITICAL FIRE WEATHER...NOT EXPECTED THROUGH NEXT SATURDAY.

MODELS...IN REASONABLY GOOD AGREEMENT ON BASIC STORY THROUGH THE
UPCOMING WORK WEEK AND FOLLOWING WEEKEND. REMNANTS OF CLOSED LOW
OVER THE RED RIVER VALLEY CIRCULATING SOME CLOUDS INTO EASTERN NEW
MEXICO WILL MOVE RAPIDLY TO THE ILLINOIS RIVER VALLEY
TODAY...LEAVING NEW MEXICO IN BROAD BUT GENERALLY WEAK ZONAL FLOW
FOR THE DAY. RIDGE WILL AMPLIFY FROM THE BAJA CALIFORNIA COAST TO
THE CANADIAN ROCKIES ON SUNDAY TO VEER NEW MEXICO FLOW TO NORTHWEST
AND ALLOW STRENGTHENING DISTURBANCE OVER NORTHERN UTAH TO RIDE DOWN
THE DOWNSTREAM LIMB OF THE RIDGE ACROSS NEW MEXICO TO WIND UP THE
WEEKEND. AS DISTURBANCE PLUNGES INTO SOUTH TEXAS...RIDGE WILL
TRANSLATE EASTWARD INTO NEW MEXICO AS UPSTREAM PACIFIC DISTURBANCE
CROSSES THE NORTHERN CALIFORNIA COAST AND SHEARS OUT ACROSS THE
CENTRAL ROCKIES BY MIDWEEK. MORE SUBSTANTIAL WEST COAST TROUGH WILL
SWING INTO SOUTHERN CALIFORNIA LATE THURSDAY AND TO THE FOUR CORNERS
BY SATURDAY MORNING WITH MODELS AGREEING ON A RAPID SHEAR TO THE
CENTRAL PLAINS ON SUNDAY. FIRST HINTS OF A RIDGE BUILDING IN TO
START THE FOLLOWING WORK WEEK.

FOR TODAY...STALLED COLD FRONT DRAPED ALONG THE CONTINENTAL
DIVIDE...WITH CLOUD COVER REMAINING OVER THE EAST IN CIRCULATION
ABOUT CLOSED LOW MOVING INTO EASTERN OKLAHOMA EN ROUTE TO THE
MIDWEST. SURFACE LOW DEVELOPING OVER THE ARIZONA BORDER WITH HIGH
PRESSURE DOME OVER WESTERN KANSAS WILL KEEP EASTERLY AND UPSLOPE
COMPONENT GOING ANOTHER DAY...WITH A REPEAT OF FRIDAYS CONVECTIVE
PERFORMANCE ON TAP FOR TODAY. WIDESPREAD WETTING RAIN...WITH
GREATEST INTENSITY AND COVERAGE OVER THE NORTHERN MOUNTAINS AND
NORTHEAST HIGHLANDS. MINIMUM HUMIDITIES BENEFITING FROM
RAINFALL...WITH 20S AND 30S PCT  CENTRAL AND EAST...MUCH HIGHER OVER
THE NORTHEAST...AND TEENS PCT FROM THE CONTINENTAL DIVIDE TO THE
ARIZONA BORDER. MAXIMUM TEMPERATURES RUNNING IN DOUBLE DIGITS BELOW
NORMAL OVER THE EAST...AND CLOSER TO NORMAL CENTRAL AND WEST.
VENTILATION DETERIORATING IN THE EXTREME EAST...BUT REMAINING
FAVORABLE ELSEWHERE. GOOD TO EXCELLENT HUMIDITY RECOVERIES
OVERNIGHT. EAST WINDS SQUIRTING THROUGH CENTRAL MOUNTAIN CHAIN GAPS
WILL PUSH OUT OVER THE RIO GRANDE VALLEY THROUGH THE WEE HOURS
TONIGHT.

FOR SUNDAY...DISTURBANCE ROCKETING OUT OF THE INLAND NORTHWEST WILL
PLUNGE RAPIDLY FROM NORTHWEST TO SOUTHEAST ACROSS THE STATE AS FLOW
ALOFT VEERS TO NORTHWESTERLY. ASSOCIATED COLD FRONT WILL PUSH FROM
THE FOUR CORNERS ACROSS THE CONTINENTAL DIVIDE INTO THE RIO GRANDE
VALLEY DURING THE DAY TO EXPAND THE COVERAGE AND INTENSITY OF
THUNDERSTORMS WITH ANOTHER GOOD DAY FOR WETTING RAINS FROM THE
CONTINENTAL DIVIDE WEST TO THE TEXAS BORDER. NORTHWEST BREEZES
DEVELOPING OVER THE ARIZONA BORDER SUNDAY AFTERNOON...AND SOME
HUMIDITIES REMAINING IN THE SINGLE DIGITS AND LOW TEENS MAY COMBINE
WITH GUSTS OVER THE WESTERN TIER OF THE STATE. MINIMUM HUMIDITIES
ELSEWHERE IN THE 30S AND 40S PCT...MUCH WETTER OVER THE NORTHEAST
WITH GOOD TO EXCELLENT HUMIDITY RECOVERY OVERNIGHT. DAYTIME
TEMPERATURES WILL BE RUNNING BELOW NORMAL...WITH DOUBLE DIGITS BELOW
NORMAL OVER THE EAST. NO SUNDAY VENTILATION ISSUES. LATE SUNDAY
NIGHT EASTERLY GUSTS THROUGH CENTRAL MOUNTAIN CHAIN GAPS MAY PUSH
GUSTS UP TO 50 MPH OVER THE RIO GRANDE VALLEY.

FOR MONDAY...DISTURBANCE SETTING UP AS SHORTWAVE EXTENDING FROM
ROUGHLY TUCUMCARI TO SILVER CITY WILL SHIFT SHOWER AND THUNDERSTORM
FOCUS TO SOUTHEAST QUADRANT OF THE STATE...WITH SHOWER AND
THUNDERSTORM COVERAGE REDUCED OVER THE REMAINDER OF THE EASTERN AND
CENTRAL SECTIONS. WITH MOISTURE AVAILABLE...WETTING RAINS WILL BE
LIKELY ALONG THE SPINE OF THE CENTRAL MOUNTAIN CHAIN AND OVER THE
SOUTHEAST. CONTINUED MOISTENING...WITH MINIMUM HUMIDITIES IN THE 40S
AND 50S PCT OVER THE EAST...WITH 20S AND 30S PCT IN THE WEST.
SURFACE WINDS SHIFTING EASTERLY...BUT REMAINING GENERALLY LIGHT
EXCEPT NEAR THUNDERSTORMS. MODEST WARMING GOOD ONLY FOR A FEW MORE
DEGREES TO EASE AN OVERALL BELOW NORMAL TEMPERATURE PATTERN.
CONTINUED GOOD TO EXCELLENT HUMIDITY RECOVERIES OVERNIGHT. SOME
DEGRADED VENTILATION CONDITIONS OVER THE SOUTHEAST...BUT GENERALLY
FAVORABLE ELSEWHERE.

OUTLOOK...TUESDAY THROUGH THURSDAY...RIDGE BUILDING INTO WESTERN NEW
MEXICO TUESDAY WILL WORK HARD TO REMAIN IN PLACE THROUGH THURSDAY.
TUESDAY WARM UP WILL GET AN EXTRA BOOST ON WEDNESDAY BEFORE LEVELING
OFF ON THURSDAY AS PRECIPITATION TAPERS OFF TO ISOLATED SHOWERS AND
THUNDERSTORMS MAINLY OVER MOUNTAIN SUMMITS. ARIZONA BORDER AND
CONTINENTAL DIVIDE WESTERLY BREEZES DEVELOPING WEDNESDAY AND
THURSDAY AFTERNOON...AS MINIMUM HUMIDITIES DROP BACK TO LOW TEENS
AND SINGLE DIGITS PCT IN THE WEST...AND INTO THE TEENS AND LOW 20S
PCT IN THE EAST THROUGH THURSDAY. SOME DEGRADED VENTILATION OVER THE
SOUTH ON TUESDAY...BUT IMPROVING IN FASTER TRANSPORT WINDS WEDNESDAY
AND THURSDAY.

SHY

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  80  44  76  45 /  20  10  10  10
DULCE...........................  72  39  70  38 /  30  30  30  20
CUBA............................  74  39  72  39 /  30  30  30  30
GALLUP..........................  77  37  76  36 /  10  10  10   5
EL MORRO........................  74  37  74  37 /  10  10  20  20
GRANTS..........................  76  42  75  42 /  20  20  20  20
QUEMADO.........................  76  41  75  41 /   5  10  20  10
GLENWOOD........................  83  43  85  44 /   5   0  10   5
CHAMA...........................  65  37  64  36 /  40  40  50  40
LOS ALAMOS......................  68  46  66  46 /  30  40  40  40
PECOS...........................  66  44  65  45 /  30  60  60  60
CERRO/QUESTA....................  63  40  64  35 /  50  50  60  60
RED RIVER.......................  56  35  54  34 /  50  50  60  70
ANGEL FIRE......................  55  36  56  35 /  60  60  70  70
TAOS............................  65  39  67  36 /  40  40  50  40
MORA............................  60  40  60  39 /  60  70  70  70
ESPANOLA........................  72  47  72  45 /  30  30  30  30
SANTA FE........................  68  47  68  45 /  40  50  50  40
SANTA FE AIRPORT................  71  47  71  45 /  30  40  40  30
ALBUQUERQUE FOOTHILLS...........  73  53  73  51 /  30  40  40  30
ALBUQUERQUE HEIGHTS.............  75  55  75  53 /  20  30  40  30
ALBUQUERQUE VALLEY..............  77  51  77  51 /  20  30  40  30
ALBUQUERQUE WEST MESA...........  77  52  76  52 /  20  30  40  30
LOS LUNAS.......................  78  50  78  50 /  20  20  30  20
RIO RANCHO......................  76  51  76  51 /  20  30  40  30
SOCORRO.........................  80  50  81  50 /  20  20  30  20
SANDIA PARK/CEDAR CREST.........  69  45  70  44 /  30  40  50  30
TIJERAS.........................  70  46  71  47 /  30  50  50  30
MORIARTY/ESTANCIA...............  69  41  69  39 /  30  60  70  50
CLINES CORNERS..................  64  42  66  41 /  30  60  70  50
GRAN QUIVIRA....................  70  46  71  45 /  30  40  50  30
CARRIZOZO.......................  73  47  75  47 /  20  40  40  30
RUIDOSO.........................  65  47  66  45 /  30  40  50  40
CAPULIN.........................  58  41  57  39 /  60  60  60  50
RATON...........................  61  43  62  40 /  50  60  70  50
SPRINGER........................  63  43  63  41 /  50  60  70  60
LAS VEGAS.......................  61  41  62  39 /  50  60  70  70
CLAYTON.........................  61  45  61  44 /  40  50  50  50
ROY.............................  61  44  61  43 /  40  60  60  60
CONCHAS.........................  67  48  66  47 /  30  60  60  70
SANTA ROSA......................  72  50  69  50 /  30  60  60  70
TUCUMCARI.......................  71  49  71  48 /  20  40  50  70
CLOVIS..........................  71  50  70  50 /  10  30  40  70
PORTALES........................  73  52  72  51 /  10  30  40  60
FORT SUMNER.....................  74  53  75  53 /  10  40  50  70
ROSWELL.........................  75  55  77  55 /  10  40  30  50
PICACHO.........................  74  49  74  50 /  10  50  40  50
ELK.............................  70  46  70  47 /  10  50  40  40

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

43/SHY
Hazardous weather outlook, May 12, 6:00 AM MDT, 9 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT SAT MAY 12 2012

NMZ501>540-131200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
600 AM MDT SAT MAY 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND
EVENING IN THE VICINITY OF THE SANGRE DE CRISTOS EAST INTO THE
NORTHEAST HIGHLANDS AS A COLD FRONT PASSES THROUGH THAT AREA. A FEW
STRONG STORMS WILL BRING THE POTENTIAL OF SMALL HAIL AND WIND GUSTS
BETWEEN 35 AND 45 MPH. THESE MAY REACH THE NORTHEAST AND EAST
CENTRAL PLAINS OVERNIGHT. ISOLATED TO SCATTERED STORMS...PRODUCING
GUSTY WINDS...WILL BE POSSIBLE ELSEWHERE...MAINLY OVER AND NEAR
HIGHER TERRAIN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORM COVERAGE WILL INCREASE ACROSS EAST AND CENTRAL SECTIONS
SUNDAY...SHIFTING MORE TO THE SOUTHEAST HALF OF THE STATE MONDAY.
THE POTENTIAL EXISTS FOR A FEW STRONG TO SEVERE THUNDERSTORMS SUNDAY
AFTERNOON AND EVENING BETWEEN THE CONTINENTAL DIVIDE AND THE HIGH
PLAINS...PRIMARILY CENTRAL AND SOUTHERN AREAS. WHILE THERE IS A
LITTLE LOWER POTENTIAL FOR SEVERE WEATHER ACROSS THE NORTHERN
QUARTER OF THE STATE...SHOWER AND STORM COVERAGE SHOULD STILL BE
PRETTY ROBUST THERE.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

PLEASE CONTACT LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER
SERVICE TO REPORT HAZARDOUS WEATHER.

43

In the hours before

Special weather statement, May 12, 1:28 PM MDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
128 PM MDT SAT MAY 12 2012

NMZ504-122000-
NORTHWEST HIGHLANDS-
128 PM MDT SAT MAY 12 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MCKINLEY AND
NORTHWESTERN SANDOVAL COUNTIES THROUGH 200 PM MDT...

AT 124 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR OJO ENCINO...OR ABOUT 24 MILES WEST OF
CUBA...MOVING SOUTHEAST AT 10 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...OJO ENCINO.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3594 10711 3577 10729 3595 10755 3608 10736
TIME...MOT...LOC 1929Z 311DEG 8KT 3597 10737

40
Special weather statement, May 12, 1:47 PM MDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
147 PM MDT SAT MAY 12 2012

NMZ510-517-122015-
LOWER CHAMA RIVER VALLEY-SAN JUAN MOUNTAINS-
147 PM MDT SAT MAY 12 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN RIO ARRIBA COUNTY THROUGH
215 PM MDT...

AT 145 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CANON PLAZA...OR ABOUT 24 MILES SOUTHEAST OF
TIERRA AMARILLA...MOVING SOUTH AT 5 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...CANON PLAZA AND VALLECITOS.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3639 10604 3641 10632 3662 10623 3661 10605
TIME...MOT...LOC 1947Z 006DEG 5KT 3655 10616

34
Special weather statement, May 12, 1:58 PM MDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
158 PM MDT SAT MAY 12 2012

NMZ504-122030-
NORTHWEST HIGHLANDS-
158 PM MDT SAT MAY 12 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MCKINLEY AND WESTERN
SANDOVAL COUNTIES THROUGH 230 PM MDT...

AT 158 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR OJO ENCINO...OR ABOUT 21 MILES WEST OF
CUBA...MOVING SOUTHEAST AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EXTREME
NORTHEASTERN MCKINLEY AND WESTERN SANDOVAL COUNTIES.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3588 10708 3574 10729 3593 10742 3600 10730
TIME...MOT...LOC 1958Z 316DEG 9KT 3592 10731

34
Special weather statement, May 12, 2:33 PM MDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
233 PM MDT SAT MAY 12 2012

NMZ504-122100-
NORTHWEST HIGHLANDS-
233 PM MDT SAT MAY 12 2012

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHEASTERN MCKINLEY AND
WESTERN SANDOVAL COUNTIES THROUGH 300 PM MDT...

AT 233 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF OJO ENCINO...OR ABOUT 21
MILES SOUTHWEST OF CUBA...MOVING SOUTHEAST AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...TORREON NAVAJO MISSION.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3583 10702 3567 10721 3587 10739 3596 10727
TIME...MOT...LOC 2033Z 314DEG 8KT 3587 10727

34
Special weather statement, May 12, 2:37 PM MDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
237 PM MDT SAT MAY 12 2012

NMZ506-507-519-122100-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-WEST CENTRAL
HIGHLANDS-WEST CENTRAL MOUNTAINS-
237 PM MDT SAT MAY 12 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MCKINLEY...NORTHEASTERN
CIBOLA...EXTREME NORTHWESTERN BERNALILLO AND SOUTHWESTERN SANDOVAL
COUNTIES THROUGH 300 PM MDT...

AT 237 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MARQUEZ...OR ABOUT 22 MILES NORTH OF LAGUNA
PUEBLO...MOVING SOUTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...MARQUEZ.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3532 10696 3513 10726 3536 10742 3552 10726
TIME...MOT...LOC 2037Z 324DEG 15KT 3534 10727

34
Special weather statement, May 12, 3:00 PM MDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 PM MDT SAT MAY 12 2012

NMZ506-507-122130-
WEST CENTRAL HIGHLANDS-WEST CENTRAL MOUNTAINS-
300 PM MDT SAT MAY 12 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CIBOLA...
NORTHWESTERN BERNALILLO AND SOUTHWESTERN SANDOVAL COUNTIES THROUGH
330 PM MDT...

AT 300 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF MARQUEZ...OR ABOUT 16 MILES
NORTHEAST OF LAGUNA PUEBLO...MOVING SOUTHEAST AT 10 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...TOHAJIILEE.

THIS STORM IS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE AREA ARE ADVISED TO MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION.

&&

LAT...LON 3516 10697 3502 10720 3526 10736 3535 10720
TIME...MOT...LOC 2100Z 329DEG 9KT 3523 10723

34

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 12:47 PM MDTSpecial Weather StatementABQTaos28 min
May 12, 1:28 PM MDTSpecial Weather StatementABQSandoval32 min
May 12, 1:47 PM MDTSpecial Weather StatementABQRio Arriba28 min
May 12, 1:58 PM MDTSpecial Weather StatementABQSandoval32 min
May 12, 2:33 PM MDTSpecial Weather StatementABQSandoval27 min
May 12, 2:37 PM MDTSpecial Weather StatementABQSandoval23 min
May 12, 3:00 PM MDTSpecial Weather StatementABQBernalillo30 min
May 12, 3:08 PM MDTSpecial Weather StatementABQColfax37 min
May 12, 3:11 PM MDTSpecial Weather StatementABQSocorro34 min
May 12, 3:19 PM MDTSpecial Weather StatementABQLos Alamos26 min
May 12, 3:27 PM MDTSevere Thunderstorm WarningABQColfax48 min
May 12, 3:41 PM MDTSpecial Weather StatementABQLos Alamos34 min
May 12, 3:46 PM MDTSpecial Weather StatementABQSocorro44 min
May 12, 3:54 PM MDTSpecial Weather StatementABQBernalillo36 min
May 12, 4:09 PM MDTSpecial Weather StatementABQMora36 min
May 12, 4:12 PM MDTSpecial Weather StatementABQLos Alamos33 min
May 12, 4:20 PM MDTSevere Thunderstorm WarningABQMora, San Miguel40 min
May 12, 4:54 PM MDTSpecial Weather StatementABQLincoln21 min
May 12, 5:00 PM MDTSpecial Weather StatementABQMora30 min
May 12, 5:03 PM MDTSpecial Weather StatementABQSanta Fe27 min
May 12, 5:10 PM MDTSevere Thunderstorm WarningABQLincoln65 min
May 12, 5:39 PM MDTSpecial Weather StatementABQTorrance36 min
May 12, 5:42 PM MDTSevere Thunderstorm WarningABQLincoln63 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.